Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can breast discoloration be breast cancer ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
breast discoloration can this be cancer looks like buusing purple and red I am a 53 old black woman my right brest has discoloring also looks bruised but does not hurt
Posted Mon, 16 Apr 2012 in Breast Cancer
Answered by Dr. Robert Galamaga 20 minutes later
Hello and thank you for your query.

It is unlikely that discoloration alone is an indication of cancer. It is possible that there was a tiny bit of bleeding under the skin which caused the discolored look. I have seen this before in a patient who has a bra which did not fit properly and caused a bit of local trauma.

However, it is extremely important for me to ask and make sure that you have has your screening mammogram within the past 12 months. If not, it is very important that you schedule an appointment to have one done. While as I said it is unlikely that the change you appreciate is some kind of cancer, it is still important to make sure you have had appropriate screening.

I hope my answer has been both adequate and informative. Should you have additional questions, I am available to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor